MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (SHEATH)

ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (SHEATH)
Catalog Number 0052-3046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/31/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A 41-year-old male with an unknown medical history underwent percutaneous implantation of an impella cp device via the left femoral artery for temporary mechanical circulatory support.The indication for use was cardiogenic shock secondary to an acute myocardial infarction.At the time of impella initiation, the patient was classified as society for cardiovascular angiography and interventions (scai) stage c cardiogenic shock.During vascular access management, the physician performed pre-closure using perclose devices.One perclose device was successfully deployed; however, the second perclose device became stuck.The initial arterial access was noted to be in the profunda femoris artery.Imaging demonstrated vascular perforation with contrast extravasation in the groin.Balloon tamponade was attempted via contralateral access, followed by placement of two covered stents in the profunda femoris artery just distal to the bifurcation.A vascular surgeon was consulted for evaluation, and the access site was stabilized.A hematoma subsequently developed, and one unit of packed red blood cells was transfused based on observed blood loss and hemodynamic assessment.The impella sheaths were not utilized in the right common femoral artery, and the medical team elected to obtain device access via the left common femoral artery.Additional information indicated that best practices outlined in the impella instructions for use were not followed during the transition between the 14 fr sheath and the repositioning sheath.Specifically, the blue suture hub was inserted into the arteriotomy to the first ring, the sheath was peeled away while still within the groin, and recommended suture management techniques were not utilized.Contributing factors included the patient¿s concurrent use of antiplatelet and anticoagulant therapies, including aggrastat, brilinta, heparin, and aspirin.The patient remained on impella support and was reported to be in stable condition following the event.
 
Additional Manufacturer Narrative
H6 investigation: type, findings, and conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The cause of the injury was not determined due to insufficient clinical details.

Brand Name
KIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Common Device Name
INTRODUCER, CATHETER (SHEATH)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key24724820
Report Number1220648-2026-06082
Device Sequence Number21415485
Product Code DYB
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(17)280531(10)S10010850
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10010850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale
Patient EthnicityHispanic